2 months back in July I went to doctor complaining about heavy periods with clots for about 5 days. However my periods were regular and I was also breastfeeding my 20 month old baby.after the scanning and other tests(sugar and thyroid) doctor told reports are normal and it was because of estrogen slurge.she advised me to stop breastfeeding and gave me desogestrel tablets to take for a month.after which i can continue if needed for birth control. I took all the 28 tablets the first month and and my bleeding became normal. but I took only 16 tablets out of 28 the second month and stopped because of lot of pimples. I stopped the tablet on aug 18 and since then my periods are irregular. I saw a very little bleeding for 8 days from aug 27th and today again I see a little bleeding. is it normal after stopping desogestrel?
Like the answers? Chat privately with the doctor of your choice
Desogesterol is basically a type of progesterone. Whenever you stop Progesterone after taking it for a few days, it will cause bleeding, unless you have estrogen deficiency. This is called Progesterone Withdrawal Bleeding. Periods should regularize after the bleeding stops. If they dont become regular, you should consult an Endocrinologist.
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.